Consistency and Cautious Fictitious Play

DSpace/Manakin Repository

Consistency and Cautious Fictitious Play

Citable link to this page

. . . . . .

Title: Consistency and Cautious Fictitious Play
Author: Fudenberg, Drew; Levine, David

Note: Order does not necessarily reflect citation order of authors.

Citation: Fudenberg, Drew and David K. Levine. 1995. Consistency and cautious fictitious play. Journal of Economic Dynamics and Control 19(5-7): 1065-1089.
Full Text & Related Files:
Abstract: We study a variation of fictitious play, in which the probability of each action is an exponential function of that action's utility against the historical frequency of opponents' play. Regardless of the opponents' strategies, the utility received by an agent using this rule is nearly the best that could be achieved against the historical frequency. Such rules are approximately optimal in i.i.d. environments, and guarantee nearly the minmax regardless of opponents' behavior. Fictitious play shares these properties provided it switches 'infrequently' between actions. We also study the long-run outcomes when all players use consistent and cautious rules.
Published Version: http://dx.doi.org/10.1016/0165-1889(94)00819-4
Terms of Use: This article is made available under the terms and conditions applicable to Other Posted Material, as set forth at http://nrs.harvard.edu/urn-3:HUL.InstRepos:dash.current.terms-of-use#LAA
Citable link to this page: http://nrs.harvard.edu/urn-3:HUL.InstRepos:3198694

Show full Dublin Core record

This item appears in the following Collection(s)

  • FAS Scholarly Articles [7495]
    Peer reviewed scholarly articles from the Faculty of Arts and Sciences of Harvard University
 
 

Search DASH


Advanced Search
 
 

Submitters